Risks Ratios of Shrinkage Estimators for the Multivariate Normal Mean
Abdenour Hamdaoui1 & Nadia Mezouar2 Show affiliations
- University of Sciences and Technology Mohamed Boudiaf, Algeria
- Djillali Liabes University, Algeria
Journal of Mathematics and Statistics, Volume 13, Issue 2, pp. 77–87 · doi.org/10.3844/jmssp.2017.77.87
Abstract
We study the estimation of the mean θ of a multivariate Gaussian random variable X∼Np(θ,σ2Ip) in ℜp, σ2 is unknown and estimated by the chi-square variable S2∼σ2χn2. In this work we are interested in studying bounds and limits of risk ratios of shrinkage estimators to the maximum likelihood estimator X, when n and p tend to infinity. We recall that the risk ratios of shrinkage estimators to the maximum likelihood estimator has a lower bound Bm, when n and p tend to infinity. We show that if the shrinkage function ψ(S2,||X2||) satisfies some conditions, the risk ratios of shrinkage estimators (1-ψ(S2,||X2||)S2/||X2||)X, which did not inevitably minimax, to attain the limiting lower bound Bm which is strictly lower than 1.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Hamdaoui, A. & Mezouar, N. (2017). Risks Ratios of Shrinkage Estimators for the Multivariate Normal Mean. Journal of Mathematics and Statistics, 13(2), 77–87. https://doi.org/10.3844/jmssp.2017.77.87
- Licence
- CC BY 3.0
- Issue
- Volume 13, Issue 2
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
